nasty blisters

I have been diagnosed for around 13 months and on Hydroxy for nearly a year .

I alsohave advanced osteoporosis and now waiting for surgery on my spine because of this causing severe pain and other problems. I have had an outbreak of spots that transformed into large watery blisters

with no pain but horrendous to look at Has anyone else experienced this? No one sees to know what it is .

12 Replies

oldestnewest
  • Where are the spots/blisters? I started with blisters on my feet which turned into awful ulcers which would not heal, eventually (months later) I saw a dermatologist who said it was the hydroxy that was causing them. I had a lot of pain in my feet as well, as though someone was pressing a red hot iron on them, which was nerve damage also from the hydroxy. When I was changed to Anagrelide the ulcers healed, nerve damage stayed and I take Amitryptilene for that.

    Hope yours clear up.

    Lizzie

  • Good Morning Lizzie

    Thanks for reply . Sorry to hear that your blisters developed into ulcers and that they have also left nerve damage. I have had leg ulcers years ago and know how stubborn they are to heal . Luckily I was left with nothing worse than thin skin and scars .

    These blisters are still with me though some have formed scabs and left red scars. a few fresh ones have now appeared. They are on mainly my buttock and inside arms at elbow joint .

    I am seeing the Dermatologist in a few hours ..... Ambulance job because

    my damaged back/mobility,

    Dermotologist has already done biopsies and i hope to get resultsfrom these today I will bring up the Hydroxy connection you have made. and keep in touch . Keep smiling...Shirley

  • Hope all goes well.

    Lizzie x

  • Hi LIz thanks for concern The blisters have b een diagnosed as Bullous Pemphigoid a condition that I am told will stay with me comong and going. Maybe this is like your problem . I have replied more fully to Maz on this Hope it helps Shirley x

  • Thanks x

  • Hello, I am sorry that you are getting these blisters, and as Lizzie has said, Hydroxycarbamide can cause ulcers, itching and skin inflammation, these are less common side effects, so you must tell you doctor and haematologist about them. It can also take a while for ulcers to heal so you do have to be very careful when you have them. I hope it clears up soon and that your surgery goes well. Best wishes, Maz

  • Thanks Maz I will see Dermatolgist today for result of biopsies and press the possible connection to Hydroxy, I have found it difficult to bring up subject of Polycythaemia and Hydroxy to all doctors i have been seeing at the hospital as they ask me to spell it and seem to dismiss it. It is very frustrating. My GP has seen it and not made any suggestion about connection to Hydroxy. I will now also ring my Haemotolgist at Heartlands,Many Thanks.... Shirley

  • Hi Shirley, you could print off a copy of our booklet about PV and Hydroxycarbamide from our website and take them with you

    mpnvoice.org.uk/documents/t...

    mpnvoice.org.uk/documents/t...

    or I can post some to you, if you email me with your address maz.cd@mpnvoice.org.uk. Best wishes, Maz

  • Yes Maz a couple would be useful. I will Email you my address thankyou Shirley

  • UpdateHi Maz I did not get to see dermatologist [No wheelchair ambulance available ]but spoke by phone to her. She said

    biopsy results showed condition called Bullous Pemphigoid++++++++++and is auto immune relatedand not likely to go away permanently

    She was unable to specify a cause , only possibly stress and/or reaction to some unknown medications. N o comment made re Hydroxy

    She is asking my GPto prescribe anti biotic of some sort but I must admit I 'm Feeling uneasy about this. The blisters have mainly broken and i am just using the Cream she originaly prescribed.

    s

  • I was given anti biotic cream (it didn't work) anti biotic tablets (same) silver dressings - didn't work either!! But any of those may work for you!

    x

  • It looks like I may have to go along with the antibiotics for a while if Gp agrees with Dermo consultant. Derfmo has sent me very detailed care instruction in the mean time mainly using Dermol cream.

    If antibiotics prove useless as

    it was for you I will press for change from Hydroxy It is so difficult as I am due for spine surgery end of April and last thing I want is difficulty healing .

    WEll Lizzie I do hope you can keep on top of the pain and no further nerve damage occurs

    My nerve damage is due to osteoporis and fractured vertabrae so fingers crossed op will cure.

    Bless you for sharing Best wishes

    Shirley

You may also like...